Alert archive / Wisconsin / Tornado Warnings in 2006
Tornado Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 6, 2006, 7:43 PM CDT for Columbia County, Wisconsin. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 6, 2006, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:58 PM CDT | TORNADO | Poynette, WI | |
| Jun 6, 8:15 PM CDT | FUNNEL CLOUD | Arlington, WI | THIS IS THE FUNNEL CLOUD THAT WAS ASSOCIATED WITH THE TORNADO THAT WAS PREVIOUSLY ON THE GROUND 4 MILES SOUTH-SOUTHWEST OF PORTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:32 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KMKX 070044
TORMKX
WIC021-070145-
/O.NEW.KMKX.TO.W.0011.060607T0043Z-060607T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
743 PM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* TORNADO WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 845 PM CDT
* AT 741 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 4 MILES
NORTH OF POYNETTE...MOVING SOUTHEAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
POYNETTE AROUND 755 PM CDT...
CAMBRIA AROUND 800 PM CDT...
RIO AROUND 805 PM CDT...
FALL RIVER AROUND 835 PM CDT...
COLUMBUS AROUND 845 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4365 8948 4344 8954 4330 8945 4329 8902
4353 8901
$$
FOWLE4 follow-up statements
000
WWUS53 KMKX 070054
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT TUE JUN 6 2006
WIC021-070145-
/O.CON.KMKX.TO.W.0011.000000T0000Z-060607T0145Z/
COLUMBIA WI-
753 PM CDT TUE JUN 6 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR COLUMBIA
COUNTY...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR POYNETTE...OR
ABOUT 8 MILES SOUTHEAST OF PORTAGE...MOVING SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
ARLINGTON BY 805 PM CDT
8 MILES SOUTHWEST OF DOYLESTOWN BY 820 PM CDT
6 MILES SOUTHWEST OF OTSEGO BY 825 PM CDT
9 MILES SOUTHWEST OF COLUMBUS BY 845 PM CDT
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4365 8948 4344 8954 4330 8945 4329 8902
4353 8901
$$
REM000
WWUS53 KMKX 070104
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
801 PM CDT TUE JUN 6 2006
WIC021-070145-
/O.CON.KMKX.TO.W.0011.000000T0000Z-060607T0145Z/
COLUMBIA WI-
801 PM CDT TUE JUN 6 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR COLUMBIA
COUNTY...
AT 754 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO MOVING
TOWARDS POYNETTE...JUST EAST OF INTERSTATE 90/94. THIS TORNADO WAS
MOVING SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
ARLINGTON AT 815 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4365 8948 4344 8954 4330 8945 4329 8902
4353 8901
$$
REM000
WWUS53 KMKX 070135
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CDT TUE JUN 6 2006
WIC021-070145-
/O.CON.KMKX.TO.W.0011.000000T0000Z-060607T0145Z/
COLUMBIA WI-
833 PM CDT TUE JUN 6 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR COLUMBIA
COUNTY...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
RIO...OR ABOUT 12 MILES SOUTHEAST OF PORTAGE...MOVING SOUTHEAST AT
15 MPH.
THE TORNADO WILL BE NEAR...
DOYLESTOWN BY 840 PM CDT
OTSEGO...8 MILES NORTHEAST OF ARLINGTON AND 9 MILES WEST OF FALL
RIVER BY 845 PM CDT
THE TORNADO THAT WAS NEAR ARLINGTON AROUND 815 PM HAS MOVED SOUTH
INTO DANE COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4365 8948 4344 8954 4330 8945 4329 8902
4353 8901
$$
REM000
WWUS53 KMKX 070147
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CDT TUE JUN 6 2006
WIC021-070155-
/O.EXP.KMKX.TO.W.0011.000000T0000Z-060607T0145Z/
COLUMBIA WI-
845 PM CDT TUE JUN 6 2006
...THE TORNADO WARNING FOR COLUMBIA COUNTY EXPIRES AT 845 PM CDT...
AT 845 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORMS THAT PRODUCED TORNADOES HAVE EXITED TO THE SOUTH OF
COLUMBIA COUNTY...THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.
THUNDERSTORMS STILL EXTEND FROM RIO TO DOYLESTOWN...MOVING SOUTHEAST
AT 15 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4365 8948 4344 8954 4330 8945 4329 8902
4353 8901
$$
REMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:15 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT TUE JUN 6 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES TODAY AND TONIGHT. NAM ETA/WRF BOTH VERIFIED WELL WITH BAND OF MORNING SHOWERS WEAKENING AS IT PUSHED OFF TO THE EAST. FOR THIS AFTERNOON AND EVENING...MAIN PROBLEM IS ON HOW QUICK/OF IF THE STRATO CUMULUS BECOMES SCATTERED SO INSTABILITY CAN INCREASE AHEAD OF SHORTWAVE NEAR W TIP OF LAKE SUPERIOR. IN THE UPPER LEVELS...AN ADVANCING JET WILL MOVE SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY THIS EVENING. LEFT FRONT QUAD TO AFFECT MAINLY SOUTHEAST PORTION OF THE FORECAST AREA...WITH THE JET AXIS BISECTING THE FORECAST AREA LATE TONIGHT. PRECIPITABLE WATER VALUES 1.25 TO 1.5 INCHES WITH LOWER TO MID 60 DEWPOINTS. CURRENT RUC SOUNDINGS SHOW ENOUGH HEATING TO GENERATE CAPES UP TO 1500 J/KG MAINLY ACROSS SOUTH CENTRAL WI...WITH MORE OF A CAP ACROSS SOUTHEAST WISCONSIN THROUGH THE AFTERNOON. BULK RICHARDSON NUMBERS IN THE AROUND 26 AND 0-3 KM STORM RELATIVE HELICITY AROUND 150 M2/S2 ARE MARGINAL FOR SUPERCELLS. DRY MID LEVEL AIR WILL ADVECT INTO SOUTHERN WI AS SHORTWAVE MOVES TOWARD MICHIGAN. WET BULB ZERO HEIGHTS AROUND 9.5 THSD FT. EXPECT SCT STORMS TO DEVELOP ALONG OR AHEAD OF THE SURFACE TROF LATER THIS AFT AND INTO THE EVENING. WILL NOT MENTION SEVERE IN ZFP DUE TO MARGINAL WIND SHEAR WHICH WILL LIMIT THE EXTENT AND SEVERITY...BUT SOME STORMS MAY STILL BECOME SEVERE...AGAIN DEPENDING ON RECOVERY OF LOW LEVEL TEMPERATURES. DESPITE RATHER STEEP LOW LEVEL LAPSE RATES...DRY AIR...ESPECIALLY IN MID LEVELS SHOULD KEEP THE FORECAST AREA DRY WEDNESDAY. PREFER GFS WITH UPPER RIDGE WILL BUILD ACROSS THE PLAINS FOR WED/THU WITH RIDGE OF SURFACE HIGH PRESSURE IN THE VICINITY THROUGH FRIDAY. NAM SEEMS WAY TOO FAR NORTHEAST WITH DEVELOPING SURFACE LOW. A MORE ZONAL FLOW LATER IN THE WEEKEND AND EARLY NEXT WEEK. DEPENDING ON UPSTREAM OFFICES...LATEST GFS WOULD INDICATE SURFACE HIGH TO DOMINATE INTO SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Jun 6, 7:45 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 AM CDT TUE JUN 6 2006 WIZ046-047-051-052-056>060-062>072-070900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-665-070900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. MBK
In the hours before
Local storm report, Jun 6, 6:40 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL SPRING GREEN 43.18N 90.07W
06/06/2006 E0.25 INCH SAUK WI TRAINED SPOTTER
WINDS ESTIMATED AT 30-40 MPH.
&&
GDLocal storm report, Jun 6, 7:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TORNADO ARENA 43.16N 89.91W
06/06/2006 IOWA WI TRAINED SPOTTER
TORNADO ALONG HIGHWAY C HEADING TOWARDS ARENA.
&&
GDLocal storm report, Jun 6, 7:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 7 W PORTAGE 43.55N 89.61W
06/06/2006 SAUK WI LAW ENFORCEMENT
0702 PM TORNADO 5 SE WISCONSIN DELLS 43.58N 89.71W
06/06/2006 COLUMBIA WI TRAINED SPOTTER
TORNADO ALONG HIGHWAY 16 CAUSING DAMAGE.
&&
GDLocal storm report, Jun 6, 7:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TORNADO RIDGEWAY 43.00N 89.99W
06/06/2006 IOWA WI PUBLIC
&&
GDLocal storm report, Jun 6, 7:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TORNADO 4 N RIDGEWAY 43.06N 89.99W
06/06/2006 IOWA WI TRAINED SPOTTER
0724 PM TORNADO PORTAGE 43.55N 89.47W
06/06/2006 COLUMBIA WI STORM CHASER
AT THE 90/94/39 INTERCHANGE. SEMI IN THE DITCH AT MILE
MARKER 108.
&&
GDLocal storm report, Jun 6, 7:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TORNADO 1 W BARNEVELD 43.01N 89.92W
06/06/2006 IOWA WI LAW ENFORCEMENT
OBSERVED ALONG HIGHWAY 18.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Tornado Warning | MKX | Green Lake, Marquette | 66 min |
| Jun 6, 7:19 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa | 56 min |
| Jun 6, 8:06 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 54 min |
| Jun 6, 8:15 PM CDT | Tornado Warning | MKX | Green Lake | 45 min |
| Jun 6, 8:18 PM CDT | Tornado Warning | MKX | Green | 47 min |
| Jun 6, 8:22 PM CDT | Tornado Warning | MKX | Dane | 45 min |
Nearby
Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.